Advanced search
Start date
Betweenand

Geometric variational problems: existence, regularity and geometrical characterization of the solutions

Grant number:21/05256-0
Support Opportunities:Research Grants - Young Investigators Grants
Start date: November 01, 2021
End date: October 31, 2026
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Geometry and Topology
Principal Investigator:Stefano Nardulli
Grantee:Stefano Nardulli
Host Institution: Centro de Matemática, Computação e Cognição (CMCC). Universidade Federal do ABC (UFABC). Santo André , SP, Brazil
City of the host institution:Santo André
Associated researchers: Dario Corona ; Fabio Giannoni ; João Henrique Santos de Andrade ; Márcio Fabiano da Silva ; Paolo Piccione ; Raoní Cabral Ponciano ; Reinaldo Resende de Oliveira
Associated research grant(s):26/02612-3 - Special submanifolds in Riemannian manifolds, AV.EXT
23/08246-0 - Breaking new ground in the ACH equation: a research partnership between São Paulo and UNICAM, AP.R SPRINT
Associated scholarship(s):26/01415-0 - The Application of Model Theory to the Construction of Varifolds via Ultrafunctions in Non-Archimedean Mathematics: Existence, Multiplicity, and Regularity in Geometric Variational Problems and Nonlinear PDEs, BP.PD
25/22608-8 - Undergraduate research in Quantum Computation: exploring superconducting qubits and the foundations of Quantum Information Theory and applications in pure mathematics, BP.IC
25/21977-0 - Curry-Howard Isomorphism and the Formal Verification of Programs, BP.IC
+ associated scholarships 25/21798-8 - Theorems of Gauss-Bonnet-Chern and Chern-Lashof, BP.IC
24/16321-5 - Logical and categorical methods in calculus of variations: an Introduction., BP.IC
24/19166-0 - Deep Currents and the Plateau problem, BP.IC
24/14876-0 - Currents and Q valued functions., BP.MS
24/14437-6 - Study and Generalization of the Weierstrass Approximation Theorem and Stone's Generalization., BP.IC - associated scholarships

Abstract

Geometric variational problems are among the most fascinating problems of the calculus of variations. A lot among the most interesting problems of differential geometry are variational in nature. The solution to such problems describes equilibrium shapes of physical systems or give selected representative belonging to particular class of homology and homotopy. To study existence multiplicity and geometric characterization of such solutions is of fundamental in pure and applied mathematics. This project have as a primary goal do improve our understanding about them developing new methods and approaches. Among the problems treated in this project we have the isoperimetric problem, the oriented Plateau's problem, fase transition problems with emphasis in the Cahn-Hilliard equation. All these problems will be treated in smooth and non-smooth metric measures spaces using the most recent technics of non-smooth analysis in metric measure spaces combined with the sophisticated theory of regularity for $Q$-valued functions of Almgren. great relevance will be given to the theory of existence and multiplicity of geometric variational problems with lack of compactness in non compact ambient spaces with bounded geometry. In these spaces we will give a quite satisfactory general answer. (AU)

Articles published in Agência FAPESP Newsletter about the research grant:
More itemsLess items
Articles published in other media outlets ( ):
More itemsLess items
VEICULO: TITULO (DATA)
VEICULO: TITULO (DATA)

Scientific publications (10)
(The scientific publications listed on this page originate from the Web of Science or SciELO databases. Their authors have cited FAPESP grant or fellowship project numbers awarded to Principal Investigators or Fellowship Recipients, whether or not they are among the authors. This information is collected automatically and retrieved directly from those bibliometric databases.)
DE LELLIS, CAMILLO; NARDULLI, STEFANO; STEINBRUECHEL, SIMONE. Uniqueness of boundary tangent cones for 2-dimensional area-minimizing currents. NONLINEAR ANALYSIS-THEORY METHODS & APPLICATIONS, v. 230, p. 10-pg., . (18/22938-4, 21/05256-0)
BENCI, VIERI; NARDULLI, STEFANO; PICCIONE, PAOLO; ACEVEDO, LUIS EDUARDO OSORIO. Lusternik-Schnirelman and Morse Theory for the Van der Waals-Cahn-Hilliard equation with volume constraint. NONLINEAR ANALYSIS-THEORY METHODS & APPLICATIONS, v. 220, p. 29-pg., . (16/23746-6, 21/05256-0, 17/13155-3, 18/22938-4)
RESENDE, REINALDO. Lipschitz Approximation for General Almost Area Minimizing Currents. JOURNAL OF GEOMETRIC ANALYSIS, v. 35, n. 11, p. 29-pg., . (21/05256-0)
BENCI, VIERI; CORONA, DARIO; NARDULLI, STEFANO; ACEVEDO, LUIS EDUARDO OSORIO; PICCIONE, PAOLO. Lusternik-Schnirelman and Morse Theory for the Van der Waals-Cahn-Hilliard equation with volume constraint (vol 220, 112851, 2022). NONLINEAR ANALYSIS-THEORY METHODS & APPLICATIONS, v. 238, p. 9-pg., . (22/13010-3, 21/05256-0, 16/23746-6)
DE ROSA, ANTONIO; RESENDE, REINALDO. Boundary regularity for anisotropic minimal Lipschitz graphs. Communications in Partial Differential Equations, v. 49, n. 1-2, p. 23-pg., . (21/05256-0)
NARDULLI, STEFANO; RESENDE, REINALDO. Density of the boundary regular set of 2d area minimizing currents with arbitrary codimension and multiplicity. ADVANCES IN MATHEMATICS, v. 455, p. 78-pg., . (21/05256-0)
ANTONELLI, GIOACCHINO; NARDULLI, STEFANO; POZZETTA, MARCO. The isoperimetric problem via direct method in noncompact metric measure spaces with lower Ricci bounds. ESAIM-CONTROL OPTIMISATION AND CALCULUS OF VARIATIONS, v. 28, p. 32-pg., . (21/05256-0)
NARDULLI, STEFANO; RESENDE, REINALDO. INTERIOR REGULARITY OF AREA MINIMIZING CURRENTS WITHIN A C2,α-SUBMANIFOLD. TRANSACTIONS OF THE AMERICAN MATHEMATICAL SOCIETY, v. 379, n. 2, p. 35-pg., . (21/05256-0)
DE LELLIS, CAMILLO; NARDULLI, STEFANO; STEINBRUCHEL, SIMONE. AN ALLARD-TYPE BOUNDARY REGULARITY THEOREM FOR 2d MINIMIZING CURRENTS AT SMOOTH CURVES WITHARBITRARY MULTIPLICITY. PUBLICATIONS MATHEMATIQUES DE L IHES, v. 140, n. 1, p. 118-pg., . (18/22938-4, 21/05256-0)
CORONA, D.; NARDULLI, S.; OLIVER-BONAFOUX, R.; ORLANDI, G.; PICCIONE, P.. Multiplicity results for mass constrained Allen-Cahn equations on Riemannian manifolds with boundary. MATHEMATISCHE ANNALEN, v. N/A, p. 46-pg., . (22/13010-3, 23/08246-0, 21/05256-0, 22/16097-2)